Alert archive / Iowa / Tornado Warnings in 2008
Tornado Warning 27, NWS Quad Cities, IA
NWS Quad Cities, IA issued this tornado warning at Jun 8, 2008, 4:34 PM CDT for Benton County, Buchanan County, Iowa. It was in force for 56 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2008, 4:34 PM CDT (21:34 UTC)
- Expired
- Jun 8, 2008, 5:30 PM CDT
- In force
- 56 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
Counties Benton County, IA, Buchanan County, IA
The radar
The Quad Cities radar (KDVN), 143 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 5:04 PM CDT | TSTM WND GST 80 | 4 Nw Garrison, IA | RAINING SO HARD SPOTTER COULD NOT SEE. |
| Jun 8, 5:08 PM CDT | TSTM WND GST 80 | Mount Auburn, IA | |
| Jun 8, 5:08 PM CDT | HAIL 0.88 | Mount Auburn, IA | |
| Jun 8, 5:30 PM CDT | TSTM WND GST 60 | Rowley, IA | HIGH WINDS UP TO 60 MPH ESTIMATED NEAR ROWLEY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.6 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1677 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 813 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 261 m²/s²
- 0-3 km storm-relative helicity
- 289 m²/s²
- Significant tornado parameter
- 2.5
- Supercell composite
- 9.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KDVN 082134
TORDVN
IAC011-019-082230-
/O.NEW.KDVN.TO.W.0027.080608T2134Z-080608T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
434 PM CDT SUN JUN 8 2008
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* TORNADO WARNING FOR...
BENTON COUNTY IN EAST CENTRAL IOWA...
SOUTHWESTERN BUCHANAN COUNTY IN NORTHEAST IOWA...
* UNTIL 530 PM CDT.
* AT 429 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO 17 MILES WEST OF BELLE PLAINE...OR 29 MILES NORTHWEST OF
MARENGO...MOVING NORTHEAST AT 53 MPH.
* THE TORNADO WILL BE NEAR...
9 MILES NORTHWEST OF KEYSTONE AROUND 450 PM CDT...
GARRISON AROUND 455 PM CDT...
VINTON AND MOUNT AUBURN AROUND 505 PM CDT...
6 MILES SOUTHEAST OF BRANDON AROUND 510 PM CDT...
URBANA AROUND 515 PM CDT...
ROWLEY AROUND 520 PM CDT...
THIS INCLUDES INTERSTATE 380 IN IOWA BETWEEN MILE MARKERS 40 AND 55.
THE SAFEST PLACE TO BE IN A TORNADO IS IN A BASEMENT OR INTERIOR ROOM
OR HALLWAY ON THE LOWEST FLOOR OF A BUILDING.
PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4230 9230 4230 9208 4245 9207 4246 9183
4186 9184 4186 9230
TIME...MOT...LOC 2134Z 241DEG 46KT 4202 9250
$$
ERVIN4 follow-up statements
000
WWUS53 KDVN 082146
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
445 PM CDT SUN JUN 8 2008
IAC011-019-082230-
/O.CON.KDVN.TO.W.0027.000000T0000Z-080608T2230Z/
BUCHANAN IA-BENTON IA-
445 PM CDT SUN JUN 8 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR BENTON
AND SOUTHWESTERN BUCHANAN COUNTIES...
AT 442 PM CDT...A TORNADO WAS REPORTED. THIS TORNADO WAS LOCATED
APPROXIMATELY 14 MILES WEST OF KEYSTONE...OR 23 MILES WEST OF
VINTON...MOVING NORTHEAST AT 45 MPH.
THE TORNADO WILL BE NEAR...
GARRISON AROUND 505 PM CDT...
MOUNT AUBURN...VINTON MEMORIAL AIRPORT AND VINTON AROUND 510 PM
CDT...
BRANDON...CHENEY AND LIME CREEK COUNTY PARK AROUND 520 PM CDT...
SPENCERS GROVE AROUND 525 PM CDT...
ROWLEY AROUND 530 PM CDT...
THIS STORM HAS ALREADY PRODUCED A TORNADO AND REMAINS A THREAT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SUNDAY EVENING
FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS.
LAT...LON 4230 9230 4230 9208 4245 9207 4246 9183
4186 9184 4186 9230
TIME...MOT...LOC 2145Z 238DEG 40KT 4208 9241
$$
ERVIN000
WWUS53 KDVN 082156
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
455 PM CDT SUN JUN 8 2008
IAC011-019-082230-
/O.CON.KDVN.TO.W.0027.000000T0000Z-080608T2230Z/
BUCHANAN IA-BENTON IA-
455 PM CDT SUN JUN 8 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR BENTON
AND SOUTHWESTERN BUCHANAN COUNTIES...
AT 452 PM CDT...A TORNADO WAS REPORTED NEAR ELBERON. THIS TORNADO
WAS LOCATED APPROXIMATELY 9 MILES WEST OF KEYSTONE...OR 19 MILES
SOUTHWEST OF VINTON...MOVING NORTHEAST AT 40 MPH.
THE TORNADO WILL BE NEAR...
6 MILES NORTHWEST OF KEYSTONE AROUND 500 PM CDT...
GARRISON AND 8 MILES NORTHWEST OF VAN HORNE AROUND 510 PM CDT...
VINTON...VINTON MEMORIAL AIRPORT AND 7 MILES SOUTHEAST OF MOUNT
AUBURN AROUND 520 PM CDT...
URBANA...CHENEY...6 MILES SOUTHWEST OF SPENCERS GROVE AND 8 MILES
NORTHWEST OF SHELLSBURG AROUND 530 PM CDT...
THIS STORM HAS ALREADY PRODUCED A TORNADO AND REMAINS A THREAT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SUNDAY EVENING
FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS.
LAT...LON 4230 9230 4230 9208 4245 9207 4246 9183
4186 9184 4186 9230
TIME...MOT...LOC 2155Z 245DEG 34KT 4206 9233
$$
ERVIN000
WWUS53 KDVN 082212
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
510 PM CDT SUN JUN 8 2008
IAC011-019-082230-
/O.CON.KDVN.TO.W.0027.000000T0000Z-080608T2230Z/
BUCHANAN IA-BENTON IA-
510 PM CDT SUN JUN 8 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR BENTON
AND SOUTHWESTERN BUCHANAN COUNTIES...
AT 506 PM CDT...A ROTATING WALL CLOUD WAS REPORTED NEAR GARRISON...
...OR 8 MILES SOUTHWEST OF VINTON...MOVING NORTHEAST AT 39 MPH.
ALSO...80 MPH WIND GUSTS WERE REPORTED NEAR MT AUBURN.
THE TORNADO WILL BE NEAR...
VINTON...VINTON MEMORIAL AIRPORT AND 8 MILES SOUTHEAST OF MOUNT
AUBURN AROUND 520 PM CDT...
URBANA...CHENEY...6 MILES SOUTH OF SPENCERS GROVE AND 8 MILES
NORTHWEST OF SHELLSBURG AROUND 530 PM CDT...
PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SUNDAY EVENING
FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS.
LAT...LON 4230 9230 4230 9208 4245 9207 4246 9183
4186 9184 4186 9230
TIME...MOT...LOC 2210Z 245DEG 34KT 4212 9213
$$
ERVIN000
WWUS53 KDVN 082229
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
528 PM CDT SUN JUN 8 2008
IAC011-019-082238-
/O.EXP.KDVN.TO.W.0027.000000T0000Z-080608T2230Z/
BUCHANAN IA-BENTON IA-
528 PM CDT SUN JUN 8 2008
...THE TORNADO WARNING FOR BENTON AND SOUTHWESTERN BUCHANAN COUNTIES
EXPIRES AT 530 PM CDT...
THE SEVERE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING A TORNADO HAS
MOVED OUT OF THE WARNED AREA. THEREFORE THE TORNADO WARNING HAS BEEN
ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
BENTON COUNTY UNTIL 615 PM CDT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SUNDAY EVENING
FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS.
LAT...LON 4230 9230 4230 9208 4245 9207 4246 9183
4186 9184 4186 9230
TIME...MOT...LOC 2228Z 245DEG 34KT 4219 9192
$$
ERVINWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this tornado warning went out at Jun 8, 3:10 PM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jun 8, 3:10 PM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
310 PM CDT SUN JUN 8 2008
.DISCUSSION...
ANOTHER STORMY NIGHT IN STORE FOR MOST OF THE DVN CWA WITH
FLOODING/FLASH FLOODING THE NUMBER ONE CONCERN...AND DAMAGING
THUNDERSTORM WINDS FROM AN EVOLVING MCS FROM THE ACTIVITY
CURRENTLY BLOSSOMING FROM NORTHEAST KS...TO WEST OF DSM. STILL MAY
BE A ISOLATED TORNADIC THREAT IF A SUPERCELL CAN MAINTAIN INTO THE
FAR WEST AND SOUTHWEST DVN CWA LATER THIS EVENING...OR IF A STRONG
CELL CAN TAKE OFF ON OLD OUTFLOW BOUNDARY NOW ORIENTED FROM W-E
JUST SOUTH OF I80 FROM NEAR SIGOURNEY...TO MONMOUTH/GALESBURG OVER
THE NEXT 1-4 HRS. THIS SUPPORTED BY LAPSE INDICATED CAPES OF 2500 TO
3500 ALONG AND SOUTH OF THIS BOUNDARY...AS WELL AS SIG TOR PARAMETERS
OF OVER 5. SO WOULD EXPECT A NEW TOR BOX SOON IN MUCH OF THE DVN AS
LLJ RE-ENERGIZES AND BACKS SOME THIS EVENING. THIS AREA ALSO IN IDEAL
PLACEMENT ON NORTHERN EDGE OF MID LEVEL CAP. WITH MID TEEN C H85 DPT
MOISTURE FEED CONTINUING UP ACRS THE FCST AREA...AGAIN ANY
THUNDERSTORM COMPLEX WILL PRODUCE VERY HEAVY RAIN...AND WITH
THE ACTIVITY TONIGHT INCOMING FROM THE WEST OR DEVELOPING
OVERHEAD...AS WELL AS A SFC WAVE RIPPLING UP THE MAIN SFC FRONT
TRYING TO SQUEEZE SOUTHEASTWARD BUT STILL IN THE CWA ON MONDAY...
WILL EXPAND THE FLASH FLOOD WATCH FOR THE ENTIRE CWA. WILL KEEP THE
NORTHWEST THIRD THROUGH 12Z MONDAY...AND THE REST OF THE AREA THROUGH
00Z TUE. FEEL THE HIGHER FFG IN WEST CENTRAL IL WILL STILL HAVE A
GOOD CHANCE OF BEING OVERCOME BY HEAVY CONVECTION AND TORRENTIAL
DOWNPOURS BY POSSIBLE TRAINING STORMS LATE TONIGHT AND MUCH OF
MONDAY. POTENTIAL OF MANY AREAS GETTING ANOTHER 1-3+ INCHES OF
RAINFALL TONIGHT INTO LATE MON MORNING...WHICH WILL EXACERBATE
ONGOING RIVER FLOODING AND OF COURSE INITIATE FLASH FLOODING. WILL
KEEP SFC TEMPS HELD DOWN ON TUE BY THE RAIN...OUTFLOW AND OF COURSE
CLOUD COVER.
ACTIVITY WILL SHIFT SOUTHEAST LATER MON EVENING...THEN SHORT AND
SOME MEDIUM RANGE MODELS ARE STILL ADVERTISING A DRY PERIOD POSSIBLE
THROUGH WED EVENING BEFORE SOUTHWEST UPPER FLOW RELOADS JUST TO THE
WEST AND NORTHWEST FOR POSSIBLE STORM IMPINGEMENT WED NIGHT INTO
THU EVENING. FRONT THEN TO GET SHUNTED ACRS THE CWA FOR BETTER STORM
CHC WITH HEAVY RAIN AGAIN LATE THU NIGHT INTO FRI. ZONAL FLOW MAY
BRING ALMOST A DAILY STORM THREAT OR EVERY OTHER DAY FOR THE
WEEKEND. HIGHS LOOK TO BE GENERALLY IN THE LOW TO MID 80S/UNLESS
STORM COOLED/ FROM WED ON...WITH LOWS IN THE 60S. ..12..
&&
.AVIATION...
AN OUTFLOW BOUNDARY IS POSITIONED ALONG AND JUST SOUTH OF INTERSTATE
80 IN IOWA AND ILLINOIS THIS AFTERNOON...ACTING AS A WARM FRONTAL
BOUNDARY WHICH WILL HELP FOCUS SCATTERED THUNDERSTORMS OVER ALL TAF
SITES EXCEPT BURLINGTON THIS AFTERNOON. PERIODS OF THUNDERSTORMS...
SOME VERY STRONG TO SEVERE WILL BE POSSIBLE AT ALL TAF SITES BETWEEN
21Z AND 05Z. AFTER 05Z...WIDESPREAD MVFR CIGS ARE LIKELY AT ALL
SITES...WITH A CONTINUED THREAT OF RAIN AND THUNDERSTORMS. STORMS
WILL BE WIDESPREAD AT SITES AFTER 10Z TONIGHT INTO MID MORNING
MONDAY...WITH OCCASIONAL IFR CONDITIONS. ..ERVIN..
&&
.HYDROLOGY...
VERY BUSY TODAY...HYDRO-WISE...WITH THREE CONFERENCE CALLS AND OTHER
COORDINATION EFFORTS. LAST NIGHT/S RAINFALL CAME IN HIGHER THAN WHAT
WAS PREDICTED IN SOME LOCATIONS. THE CEDAR AND IOWA RIVER BASINS
WERE HIT ESPECIALLY HARD. AS A RESULT...WE ARE NOW FORECASTING
RECORD OR NEAR RECORD FLOODING AT SIX FORECAST POINTS ON THE CEDAR
AND IOWA RIVERS.
ONE RELATED CONCERN IS THE FORECAST ACCURACY WITH RECORD OR NEAR
RECORD FLOODING. SINCE WE USE STAGE-DISCHARGE RELATIONSHIPS TO
FORECAST THE RIVERS...THESE RELATIONSHIPS BECOME UNCERTAIN AT HIGH
STAGES BECAUSE...BY DEFINITION...THESE STAGES HAVE EITHER NEVER BEEN
SEEN OR HAVE NOT BEEN SEEN IN A LONG TIME. WE ARE WORKING WITH THE
U.S. GEOLOGICAL SURVEY TO COLLABORATE ON THESE STAGE-DISCHARGE
RELATIONSHIPS.
FLASH FLOOD THREAT ALSO CONTINUES THROUGH MONDAY AS THE FRONTAL
BOUNDARY SAGS SLOWLY SOUTHEAST. ONE TO TWO INCHES OF ADDITIONAL
RAIN...BEYOND THE RAIN RECEIVED THROUGH MIDDAY TODAY...IS POSSIBLE
WITH VERY MOIST AIR IN PLACE. ANY INTENSE THUNDERSTORM OR TRAINING
OF STORMS WILL BE CAPABLE OF PRODUCING HEAVIER RAINFALL AMOUNTS IN A
SHORT PERIOD OF TIME. THIS ADDITIONAL RAINFALL WILL INCREASE THE
SEVERITY OF THE CURRENT FLOODING SITUATION. AM ESPECIALLY CONCERNED
BECAUSE IT APPEARS LIKE THE NORTHERN PART OF THE CWA WILL RECEIVE
MORE RAINFALL THAN THE QPF INDICATED. THUS...RIVER FORECASTS MAY
NEED TO BE ADJUSTED AGAIN LATER THIS EVENING OR ON MONDAY.
..JAZ..
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH CONTINUES TONIGHT FOR BENTON-BUCHANAN-
CEDAR-DELAWARE-DUBUQUE-JACKSON-JOHNSON-JONES-LINN. FLASH FLOOD
WATCH NOW IN EFFECT TONIGHT THROUGH MONDAY FOR CLINTON-DES
MOINES-HENRY IA-IOWA-JEFFERSON-KEOKUK-LEE-LOUISA-MUSCATINE-
SCOTT-VAN BUREN-WASHINGTON.
IL...FLASH FLOOD WATCH CONTINUES TONIGHT FOR JO DAVIESS...NOW IN
EFFECT TONIGHT THROUGH MONDAY FOR BUREAU-CARROLL-HANCOCK-
HENDERSON-HENRY IL-MCDONOUGH-MERCER-PUTNAM-ROCK ISLAND-
STEPHENSON-WARREN-WHITESIDE.
MO...FLASH FLOOD WATCH TONIGHT AND MONDAY FOR CLARK-SCOTLAND.
&&
12/ERVIN/JAZHazardous weather outlook, Jun 8, 4:45 AM CDT, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 445 AM CDT SUN JUN 8 2008 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-091000- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 445 AM CDT SUN JUN 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT ACROSS THE ENTIRE OUTLOOK AREA. THE MAIN THREAT WILL BE DAMAGING WINDS OVER 70 MPH...BUT LARGE HAIL AND ISOLATED TORNADOES ARE ALSO POSSIBLE. IN ADDITION...THE STRONGER STORMS WILL PRODUCE VERY HEAVY RAIN WHICH MAY CAUSE FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR LOCATIONS ALONG AND NORTH OF INTERSTATE 80 FOR TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A HEAVY RAIN AND POSSIBLE FLASH FLOOD EVENT IS SHAPING UP ON MONDAY FOR PORTIONS OF EASTERN IOWA...WESTERN ILLINOIS AND NORTHEAST MISSOURI. SEVERE THUNDERSTORMS ARE NOT EXPECTED. A COLD FRONT WILL SAG SOUTHEAST ACROSS THE REGION PROVIDING THE FOCUS FOR NUMEROUS THUNDERSTORMS PRODUCING HEAVY RAIN. AT LEAST SEVERAL INCHES OF RAIN IS POSSIBLE WHICH COULD CAUSE FLASH FLOODING. THERE WILL BE A CHANCE OF THUNDERSTORMS THURSDAY THROUGH SATURDAY. IT IS TOO EARLY TO DETERMINE THE POTENTIAL FOR SEVERE WEATHER. MINOR TO MAJOR FLOODING WILL CONTINUE ON MANY EASTERN IOWA TRIBUTARY RIVERS...WITH MINOR TO MODERATE FLOODING ALONG THE MISSISSIPPI RIVER FROM DUBUQUE SOUTHWARD. MORE DETAILED INFORMATION CAN BE FOUND IN THE LATEST FLOOD STATEMENT PRODUCT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY AND TONIGHT. HAASE
In the hours before
Local storm report, Jun 8, 1:55 PM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
155 PM CDT SUN JUN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 AM TSTM WND DMG 7 ENE THOMSON 42.00N 89.98W
06/08/2008 CARROLL IL EMERGENCY MNGR
TREE BLOWN OVER ONTO HOUSE AT CORNER OF HARTMAN ROAD AND
IDEAL ROAD.
&&
ELLIOTTLocal storm report, Jun 8, 1:56 PM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
156 PM CDT SUN JUN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 AM TSTM WND DMG 1 N CHADWICK 42.03N 89.89W
06/08/2008 CARROLL IL EMERGENCY MNGR
6 INCH TREE BRANCHES DOWN, POWER OUT. POWER RESTORED 3
HOURS LATER. DELAYED REPORT.
&&
ERVINLocal storm report, Jun 8, 1:58 PM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
158 PM CDT SUN JUN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN VICTOR 41.73N 92.29W
06/08/2008 M1.00 INCH IOWA IA TRAINED SPOTTER
TOTAL FELL BETWEEN 630 AM AND 700 AM.
0855 AM HAIL STOCKTON 42.35N 90.01W
06/08/2008 E1.00 INCH JO DAVIESS IL LAW ENFORCEMENT
REPORTED BY JO DAVIESS CO SHERIFF/S DEPT.
0856 AM HEAVY RAIN 1 SSE CEDAR RAPIDS 41.95N 91.66W
06/08/2008 M0.50 INCH LINN IA TRAINED SPOTTER
RAIN FELL IN 20 MINUTES. WIND GUSTS ESTIMATED AT AROUND
45 MPH.
0920 AM TSTM WND GST 1 SE SPRINGDALE 41.66N 91.25W
06/08/2008 M90.00 MPH CEDAR IA TRAINED SPOTTER
NEAR MILE MARKER 259 ON I-80. SWING SET THROWN ABOUT 40
FEET. SIX INCH TREE LIMBS DOWN. ROTATION WAS NOTED AS
STORM PASSED OVERHEAD.
0928 AM HEAVY RAIN EDGEWOOD 42.64N 91.40W
06/08/2008 M1.88 INCH DELAWARE IA TRAINED SPOTTER
SINCE 6 AM.
0930 AM TSTM WND GST 4 W MAQUOKETA 42.07N 90.74W
06/08/2008 E60.00 MPH JACKSON IA CO-OP OBSERVER
VERY STRONG INITIAL GUST. POWER OUT.
0940 AM TSTM WND GST LOWDEN 41.86N 90.92W
06/08/2008 M50.00 MPH CEDAR IA CO-OP OBSERVER
STRONG WINDS BETWEEN 40 AND 50 MPH LASTED 10 MINUTES.
0943 AM HEAVY RAIN CENTRAL CITY 42.20N 91.52W
06/08/2008 M2.00 INCH LINN IA TRAINED SPOTTER
SO FAR TODAY.
0955 AM TSTM WND DMG 3 N DEWITT 41.87N 90.55W
06/08/2008 CLINTON IA TRAINED SPOTTER
WIND GUST ESTIMATED UP TO 60 MPH DOWNED 2 TO 3 INCH
DIAMETER BRANCHES.
0957 AM TSTM WND GST DEWITT 41.82N 90.55W
06/08/2008 E60.00 MPH CLINTON IA NWS EMPLOYEE
55 TO 60 MPH.
0957 AM TSTM WND GST 1 N LONG GROVE 41.71N 90.58W
06/08/2008 E50.00 MPH SCOTT IA NWS EMPLOYEE
WIND GUST OF 40 TO 50 MPH.
1000 AM FLASH FLOOD 3 SE GARRISON 42.11N 92.10W
06/08/2008 BENTON IA TRAINED SPOTTER
FIELD WATERWAYS REPORTED FULL OF WATER AND FLOWING. LOCAL
CREEKS RISING RAPIDLY OUT OF THEIR BANKS WITH AT LEAST
MODERATE RAINFALL STILL OCCURRING AT TIME OF REPORT.
1000 AM HEAVY RAIN HOLY CROSS 42.60N 91.00W
06/08/2008 M2.50 INCH DUBUQUE IA EMERGENCY MNGR
1000 AM HEAVY RAIN NEW VIENNA 42.55N 91.11W
06/08/2008 M2.25 INCH DUBUQUE IA EMERGENCY MNGR
1010 AM TSTM WND DMG 1 N CHADWICK 42.03N 89.89W
06/08/2008 CARROLL IL EMERGENCY MNGR
6 INCH TREE BRANCHES DOWN, POWER OUT. POWER RESTORED 3
HOURS LATER. DELAYED REPORT.
1010 AM TSTM WND DMG 7 ENE THOMSON 42.00N 89.98W
06/08/2008 CARROLL IL EMERGENCY MNGR
TREE BLOWN OVER ONTO HOUSE AT CORNER OF HARTMAN ROAD AND
IDEAL ROAD.
1012 AM TSTM WND GST 2 W FREEPORT 42.29N 89.67W
06/08/2008 E60.00 MPH STEPHENSON IL TRAINED SPOTTER
5 INCH BRANCHES DOWN.
1013 AM TSTM WND GST 5 SSE SABULA 42.00N 90.12W
06/08/2008 M60.00 MPH CARROLL IL TRAINED SPOTTER
3 INCH BRANCHES BLOWN DOWN.
1015 AM TSTM WND DMG S WINSLOW 42.49N 89.80W
06/08/2008 STEPHENSON IL LAW ENFORCEMENT
TREES DOWN. TOOK DOWN NUMEROUS POWER LINES. POWER OUT TO
PARTS OF WINSLOW. DELAYED REPORT.
1020 AM TSTM WND DMG 2 SW FREEPORT 42.27N 89.66W
06/08/2008 STEPHENSON IL LAW ENFORCEMENT
TREES DOWN ACROSS POWER LINES, POWER LINES DOWN, POWER
OUT.
1020 AM TSTM WND DMG FREEPORT 42.29N 89.63W
06/08/2008 STEPHENSON IL LAW ENFORCEMENT
LARGE TREE LIMBS DOWN ON TOP OF POWER LINES. TOOK OUT
POWER TO PARTS OF TOWN. TREE LIMBS OVER 6 INCHES IN
DIAMETER.
1030 AM TSTM WND DMG 4 NE FREEPORT 42.33N 89.58W
06/08/2008 STEPHENSON IL LAW ENFORCEMENT
ON DAKOTA ROAD, TREES TOOK DOWN POWER LINES. POWER OUT.
1038 AM HEAVY RAIN VINTON 42.16N 92.03W
06/08/2008 M1.50 INCH BENTON IA TRAINED SPOTTER
FROM 7 TO 10 AM TODAY.
1047 AM TSTM WND GST 3 SE COLETA 41.87N 89.75W
06/08/2008 M68.00 MPH WHITESIDE IL TRAINED SPOTTER
1050 AM HEAVY RAIN 1 SSW BELLE PLAINE 41.89N 92.28W
06/08/2008 M0.80 INCH BENTON IA TRAINED SPOTTER
SINCE 7 AM...RAINING HEAVY AT TIME OF REPORT.
1055 AM HEAVY RAIN 3 NNW CEDAR RAPIDS 42.02N 91.70W
06/08/2008 M1.41 INCH LINN IA TRAINED SPOTTER
SINCE MIDNIGHT.
1100 AM HEAVY RAIN 1 NE MARION 42.05N 91.57W
06/08/2008 M1.70 INCH LINN IA TRAINED SPOTTER
1100 AM HEAVY RAIN STANLEY 42.64N 91.81W
06/08/2008 M2.91 INCH BUCHANAN IA CO-OP OBSERVER
12 HOUR STORM TOTAL FROM 11 PM CDT SATURDAY EVENING
THROUGH 11 AM CDT THIS MORNING.
1105 AM TSTM WND DMG STERLING 41.80N 89.69W
06/08/2008 WHITESIDE IL LAW ENFORCEMENT
TREE LIMBS OVER 6 INCHES IN DIAMETER DOWN AT NUMEROUS
LOCATIONS ON THE WEST SIDE OF TOWN. POWER/CABLE LINES
DOWN. STILL HAVE OUTAGES OVER AN HOUR LATER. DELAYED
REPORT. OCCURRED BETWEEN 1105-1110 AM.
1159 AM HEAVY RAIN 2 W DUBUQUE 42.50N 90.74W
06/08/2008 M1.67 INCH DUBUQUE IA TRAINED SPOTTER
SO FAR TODAY.
1202 PM HEAVY RAIN DUBUQUE 42.50N 90.69W
06/08/2008 M1.40 INCH DUBUQUE IA TRAINED SPOTTER
STORM TOTAL SO FAR IN EAST CENTRAL DUBUQUE. BACKYARD
FLOODED WITH 2-4 INCHES OF WATER.
0106 PM HEAVY RAIN 4 SSE WINSLOW 42.44N 89.77W
06/08/2008 M2.50 INCH STEPHENSON IL TRAINED SPOTTER
SINCE 7 AM TODAY.
0107 PM HEAVY RAIN 1 SSE CEDAR RAPIDS 41.95N 91.66W
06/08/2008 M1.80 INCH LINN IA TRAINED SPOTTER
SINCE 7 AM.
&&
ELLIOTTLocal storm report, Jun 8, 2:06 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
206 PM CDT SUN JUN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM FLASH FLOOD DYERSVILLE 42.48N 91.12W
06/08/2008 DUBUQUE IA EMERGENCY MNGR
EVACUATIONS TAKING PLACE IN DYERSVILLE AND DURANGO...DUE
TO FLASH FLOODING ALONG THE LITTLE MAQUOKETA RIVER.
&&
JAZLocal storm report, Jun 8, 3:30 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
330 PM CDT SUN JUN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 PM TSTM WND DMG JESUP 42.48N 92.07W
06/07/2008 BUCHANAN IA EMERGENCY MNGR
DELAYED REPORT. POWER POLE AND TREE BLOCKING INTERSECTION
NORTH OF JESSUP ON V62
&&
TERRYSSpecial weather statement, Jun 8, 3:35 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 335 PM CDT SUN JUN 8 2008 IAZ040-051-082200- BENTON IA-BUCHANAN IA- 335 PM CDT SUN JUN 8 2008 ...HEAVY RAINFALL...GUSTY TO STRONG WINDS POSSIBLE THROUGH 5 PM... AT 330 PM CDT...A DEVELOPING LINE OF THUNDERSTORMS WAS LOCATED FROM NEAR OELWEIN SOUTHWEST TO NORTHEAST OF DES MOINES MOVING NORTHEAST AT 35 TO 40 MPH. THIS LINE IS INTENSIFYING AND IS CAPABLE OF TORRENTIALLY HEAVY RAINFALL RATES OF OVER TWO INCHES AN HOUR AND GUSTY WINDS OF 30 TO 50 MPH WITH ISOLATED HIGHER GUSTS POSSIBLE. DUE TO VERY SATURATED GROUNDS...MANY LOCATIONS...ESPECIALLY THOSE THAT RECEIVE AN ADDITIONAL INCH OR MORE OF RAIN IN LESS THAN AN HOUR ARE SUSCEPTABLE TO EXPERIENCE SIGNIFICANT FLASH FLOODING. LOCATIONS THAT RECEIVE OVER TWO INCHES COULD EXPERIENCE MODERATE TO SERIOUS FLASH FLOODING. INDIVIDUALS IN FLASH FLOOD FAVORED LOCATIONS SHOULD TAKE ACTION IF HEAVY RAINS OCCUR. NICHOLS
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 8:15 PM CDT | River Flood Warning | DVN | Delaware, Jones | 4 days |
| Jun 7, 8:15 PM CDT | River Flood Warning | DVN | Jackson | 8 days |
| Jun 7, 9:15 PM CDT | River Flood Warning | DVN | Lee | 35 days |
| Jun 7, 10:13 PM CDT | River Flood Warning | DVN | Dubuque, Jackson | 12 days |
| Jun 7, 10:13 PM CDT | River Flood Warning | DVN | Dubuque, Jackson | 14 days |
| Jun 7, 10:13 PM CDT | River Flood Warning | DVN | Jackson | 10 days |
| Jun 7, 10:13 PM CDT | River Flood Warning | DVN | Clinton, Scott | 15 days |
| Jun 7, 10:13 PM CDT | River Flood Warning | DVN | Clinton, Scott | 17 days |
| Jun 7, 10:13 PM CDT | River Flood Warning | DVN | Muscatine, Scott | 16 days |
| Jun 7, 10:13 PM CDT | River Flood Warning | DVN | Muscatine, Scott | 20 days |
| Jun 7, 10:13 PM CDT | River Flood Warning | DVN | Louisa, Muscatine | 21 days |
| Jun 7, 10:13 PM CDT | River Flood Warning | DVN | Louisa, Muscatine | 21 days |
| Jun 7, 10:13 PM CDT | River Flood Warning | DVN | Lee | 26 days |
| Jun 7, 11:28 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan | 47 min |
| Jun 8, 8:25 AM CDT | Flash Flood Warning | DVN | Benton, Buchanan, Delaware, Dubuque, Jackson, Jones and 1 more | 8 hr |
| Jun 8, 9:23 AM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Jackson, Jones, Muscatine, Scott | 43 min |
| Jun 8, 10:00 AM CDT | Severe Thunderstorm Warning | DVN | Jackson | 45 min |
| Jun 8, 3:56 PM CDT | Areal Flood Warning | DVN | Benton, Buchanan, Delaware, Dubuque, Jackson, Jones and 1 more | 15 hr |
| Jun 8, 5:20 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Delaware, Jones, Linn | 55 min |
| Jun 8, 5:41 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Iowa, Johnson, Keokuk, Linn | 64 min |
| Jun 8, 6:12 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Delaware, Dubuque, Iowa, Johnson and 4 more | 63 min |
| Jun 8, 6:33 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Delaware, Dubuque, Jackson, Johnson and 2 more | 57 min |
| Jun 8, 6:34 PM CDT | Tornado Warning | DVN | Benton, Buchanan, Delaware, Jones, Linn | 41 min |
| Jun 8, 6:48 PM CDT | Flash Flood Warning | DVN | Iowa, Johnson | 6 hr |
Nearby
Tornado Warnings in Iowa, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.